Alert archive / Arizona / Flash Flood Warnings in 2022
Flash Flood Warning 17, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 1, 2022, 1:11 PM MST for Pinal County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2022, 1:11 PM MST (20:11 UTC)
- Expired
- Jul 1, 2022, 3:16 PM MST
- In force
- 2 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Pinal County, AZ
The radar
The Tucson radar (KEMX), 112 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 8.2 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 151 J/kg
- Mixed-layer CIN
- -221 J/kg
- Mixed-layer LCL
- 2017 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
993
WGUS55 KTWC 012011
FFWTWC
AZC021-012315-
/O.NEW.KTWC.FF.W.0017.220701T2011Z-220701T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
111 PM MST Fri Jul 1 2022
The National Weather Service in Tucson has issued a
* Flash Flood Warning for...
East Central Pinal County in southeastern Arizona...
* Until 415 PM MST.
* At 111 PM MST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Aravaipa Canyon Wilderness, Aravaipa Creek, and East Aravaipa Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3286 11045 3283 11048 3283 11057 3283 11071
3285 11071 3296 11062 3298 11061 3299 11057
3298 11050 3293 11048
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
KRG1 follow-up statement
784
WGUS75 KTWC 012216
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
316 PM MST Fri Jul 1 2022
AZC021-012226-
/O.CAN.KTWC.FF.W.0017.000000T0000Z-220701T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pinal AZ-
316 PM MST Fri Jul 1 2022
...FLASH FLOOD WARNING IS CANCELLED FOR EAST CENTRAL PINAL COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3286 11045 3283 11048 3283 11057 3283 11071
3285 11071 3296 11062 3298 11061 3299 11057
3298 11050 3293 11048
$$
KRGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 9:58 AM MST, 3 hours 13 minutes earlier.
Area forecast discussion, Jul 1, 9:58 AM MST, 3 hours 13 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 958 AM MST Fri Jul 1 2022 .SYNOPSIS...Showers and thunderstorms will be present each afternoon and evening into the weekend across southeast Arizona with plenty of moisture in place. High temperatures will remain near to slightly below normal. && .UPDATE...Quite the active morning along the International Border through the western half of Cochise County where an MCV is meandering westward. This will be the focus for convection today aided by a weak upper level impulse ejecting north from Sonora. Storms are already developing along the western bands of the MCV with a CU field developing further west. In general, CAMs are in good agreement of the activity ramping up around the MCV, especially the west/northwest side. Therefore, made substantial increases to POPs across the favored areas and the Tucson Metro. Analyzing the morning sounding shows a juicy environment with little capping inversion. Once temps reach into the middle to upper 90s, storms should initiate by late morning into early afternoon. As storms develop and push west, increased uncertainty exist. There are at least a few solutions showing convection moving across central Pima county along OFBs through the evening. As with any Monsoon day, an isolated severe thunderstorm is possible with localized flash flooding possible. && .PREVIOUS DISCUSSION 0220AM...Radar showed a few lingering showers near the International Border south of Sierra Vista early this morning. Should see this activity dissipate by daybreak before redevelopment later today. Recent HRRR solution showed pretty decent coverage in rain chances for today despite no visible large scale weather features to enhance thunderstorm development. The overall flow pattern with a broad ridge of high pressure over the southern United States and a trough of low pressure along the West Coast will remain in place through the middle of next week. Thereafter, ensembles favored the ridge of high pressure building northward and possibly becoming centered over the Four Corners region by Friday. This would suggest a better coverage of showers and thunderstorms toward the end of next week. Otherwise, more of the same with high temperatures remaining near seasonable readings. && .AVIATION...Valid through 02/18Z. SCT-BKN clouds at 11k-14k ft AGL, with ISO -SHRA/-TSRA thru 01/18Z. Between 01/18Z and 02/04Z, SCT-BKN clouds at 7k-9k ft AGL and SCT to NUM SHRA/TSRA. Diminishing clouds and shower/storm activity aft 02/04Z. Erratic SFC wind gusts and outflows in excess of 40 kts possible with TSRA during the afternoon and evening hours. Otherwise, SFC wind generally less than 12 kts, favoring a WLY/NWLY direction during the afternoon and evening hours and variable in direction at other times. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Monsoon moisture will remain in place over the next several days keeping RH values above critical thresholds. Showers and thunderstorms will be possible each afternoon and evening, potentially lingering into the late night hours some nights. Any storms will carry the threats of lightning, strong wind gusts and localized flooding. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Local storm report, Jul 1, 7:26 AM MST, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
726 AM MST FRI JUL 1 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM FLASH FLOOD 10 WNW ARIVACA 31.64N 111.47W
06/30/2022 PIMA AZ COUNTY OFFICIAL
SASABE ARIVACA RD CLOSED DUE TO FLOODING AT
MILE POST 2.
&&
KDSpecial weather statement, Jul 1, 12:37 PM MST, 34 minutes before
Special Weather Statement
National Weather Service Tucson AZ
1237 PM MST Fri Jul 1 2022
AZZ506-509-511-012015-
Upper Gila River and Aravaipa Valleys including
Clifton/Safford-Southeast Pinal County including
Kearny/Mammoth/Oracle-Galiuro and Pinaleno Mountains including Mount
Graham-
1237 PM MST Fri Jul 1 2022
...A strong thunderstorm will impact portions of west central Graham
and east central Pinal Counties through 115 PM MST...
At 1237 PM MST, Doppler radar was tracking a strong thunderstorm near
Aravaipa Canyon Wilderness, or 12 miles southeast of Winkelman,
moving north at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Aravaipa Canyon Wilderness.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3313 11038 3282 11046 3284 11068 3308 11069
3310 11068 3312 11066 3311 11065 3314 11064
3313 11059 3315 11058
TIME...MOT...LOC 1937Z 185DEG 11KT 3291 11057
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
KRGThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 5:34 PM MST | Special Weather Statement | TWC | 26 min | |
| Jun 30, 6:55 PM MST | Areal Flood Advisory | TWC | Santa Cruz | 3 hr |
| Jun 30, 7:36 PM MST | Special Weather Statement | TWC | Pima | 24 min |
| Jun 30, 8:03 PM MST | Severe Thunderstorm Warning | TWC | Pima | 42 min |
| Jun 30, 8:28 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jun 30, 8:36 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jun 30, 8:43 PM MST | Severe Thunderstorm Warning | TWC | Pima | 32 min |
| Jun 30, 9:16 PM MST | Severe Thunderstorm Warning | TWC | Pima | 37 min |
| Jul 1, 11:05 AM MST | Areal Flood Advisory | TWC | Graham | 3 hr |
| Jul 1, 12:37 PM MST | Special Weather Statement | TWC | 38 min | |
| Jul 1, 12:51 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jul 1, 1:19 PM MST | Special Weather Statement | TWC | 41 min | |
| Jul 1, 1:28 PM MST | Areal Flood Advisory | TWC | Cochise | 3 hr |
| Jul 1, 1:51 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Jul 1, 2:00 PM MST | Special Weather Statement | TWC | Santa Cruz | 45 min |
| Jul 1, 2:22 PM MST | Special Weather Statement | TWC | 38 min | |
| Jul 1, 2:36 PM MST | Special Weather Statement | TWC | 24 min | |
| Jul 1, 2:53 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 3 hr |
| Jul 1, 3:09 PM MST | Severe Thunderstorm Warning | TWC | Pima | 51 min |
| Jul 1, 3:16 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jul 1, 3:18 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Jul 1, 3:27 PM MST | Special Weather Statement | TWC | 48 min | |
| Jul 1, 3:37 PM MST | Severe Thunderstorm Warning | TWC | Pima | 38 min |
| Jul 1, 3:41 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jul 1, 3:55 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 2 hr |
| Jul 1, 4:40 PM MST | Areal Flood Advisory | TWC | Pima | 2 hr |
| Jul 1, 4:45 PM MST | Special Weather Statement | TWC | Santa Cruz | 45 min |
Nearby
Flash Flood Warnings in Arizona, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.